Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 166, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Sep 6, 2016, 12:21 AM CDT for Lake County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2016, 12:21 AM CDT (05:21 UTC)
- Expired
- Sep 6, 2016, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, MN
The radar
The Duluth radar (KDLH), 114 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 5.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WUUS53 KDLH 060521
SVRDLH
MNC075-060600-
/O.NEW.KDLH.SV.W.0166.160906T0521Z-160906T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1221 AM CDT TUE SEP 6 2016
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAKE COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 100 AM CDT
* AT 1220 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF BIRCH LAKE...OR 16 MILES SOUTHEAST OF ELY...MOVING
EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
FOREST CENTER AROUND 1240 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SAWBILL
LANDING...HUDSON LAKE...DISAPPOINTMENT LAKE...WILSON LAKE...SILVER
ISLAND LAKE...BUTTERFLY LAKE...ALICE LAKE...LAKE THREE...BALD EAGLE
LAKE AND ISABELLA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF OUTDOORS...SEEK SHELTER FROM POSSIBLE FALLING TREES.
&&
LAT...LON 4761 9102 4759 9102 4751 9178 4767 9180
4784 9180 4805 9126
TIME...MOT...LOC 0520Z 249DEG 50KT 4770 9165
HAIL...<.75IN
WIND...60MPH
$$
GRANING1 follow-up statement
452
WWUS53 KDLH 060538
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1238 AM CDT TUE SEP 6 2016
MNC075-060600-
/O.CON.KDLH.SV.W.0166.000000T0000Z-160906T0600Z/
LAKE MN-
1238 AM CDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR NORTHERN LAKE COUNTY...
AT 1238 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FOREST
CENTER...OR 26 MILES EAST OF ELY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN LAKE COUNTY...INCLUDING THE FOLLOWING LOCATIONS: SAWBILL
LANDING...HUDSON LAKE...DISAPPOINTMENT LAKE...SILVER ISLAND
LAKE...WILSON LAKE...BUTTERFLY LAKE...ALICE LAKE...LAKE THREE...BALD
EAGLE LAKE AND ISABELLA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF OUTDOORS...SEEK SHELTER FROM THESE STORMS. BE ALERT FOR FALLING
TREES.
&&
LAT...LON 4761 9102 4759 9102 4756 9161 4772 9160
4788 9167 4805 9126
TIME...MOT...LOC 0538Z 249DEG 50KT 4779 9130
HAIL...0.88IN
WIND...60MPH
$$
GRANINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:59 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 5, 6:59 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Duluth MN 659 PM CDT MON SEP 5 2016 .SHORT TERM...(This evening through Tuesday) Issued at 307 PM CDT Mon Sep 5 2016 Little in the way of showers were occurring across the Northland as of 20Z and much of the guidance has had a good handle on that. A frontal boundary was located from a low center in northwest Ontario, through western Minnesota into Nebraska. This front is forecast to move slowly east tonight into Tuesday. There isn't great agreement in how far east this front will move, but overall consensus is that it will stretch from eastern Nebraska northeast into the western Upper Peninsula by 00Z Wednesday. We expect showers and storms to expand in coverage this evening and continue into Tuesday. Subsidence behind this mornings convection and subtle shortwave ridging in the broad southwest flow will diminish this evening allowing the continued warm air and moisture advection and convergence along the front to create more showers and storms. MUCAPE values were only from 100-500J/KG as of the 18Z SPC mesoanalysis, but these values have been rising through the afternoon and we expect that will continue. We expect some strong to severe storms to develop this evening, mainly after 01Z. Given the very high PWAT values for this time of year of 1.6 to nearly 2.0 inches, heavy rain will also be a concern. Fog will be possible as well tonight into early Tuesday morning. On Tuesday, the front will continue to make slow progress southeast and there may be a break in the showers and storms for a time, but additional strong to possibly severe storms are expected Tuesday afternoon into the evening and especially over northwest Wisconsin. Heavy rain will also be a threat. We will issue a Flood Watch for much of our northwest Wisconsin counties and for Pine County in Minnesota. A good portion Pine, Burnett and Douglas Counties all received 1 to around 2 inches of rain Sunday night. Since we expect a couple more periods of showers and storms with the potential for localized high amounts, we decided to go with a Flood Watch through Tuesday night. Areas of northern Minnesota north of Highway 2 should see showers and storms come to an end Tuesday afternoon, with coverage increasing in the afternoon over much of northwest Wisconsin. Expect low temperatures tonight from the middle sixties over northwest Wisconsin to the 55 to 60 toward International Falls. Tuesday's highs will be in the lower seventies toward International Falls and in the upper seventies over northwest Wisconsin. .LONG TERM...(Tuesday night through Monday) Issued at 307 PM CDT Mon Sep 5 2016 Tuesday night our very wet period continues, with another surge of warm moist advection along with a weak shortwave that pushes up along the baroclinic zone extending from central Nebraska northeast to Lake Superior. This should bring another wave of showers and thunderstorms to mainly the northwest Wisconsin counties of the forecast area. The main question will be just how much precipitation this brings. Precipitable water values remain very high through Tuesday night, ranging around 1.5 inches, which is in the 90-100th percentile, or in that 150-200% of normal. For now have some amounts of two to four tenths of an inch. While this is not very high, there are likely to be locally higher amounts and it will just augment the precipitation that fell last night, and what is expected in the next 24 hours. Thus, the flood watch continues Tuesday night. Heavy rainfall should come to an end Wednesday morning, though with the front and 850mb baroclinic zone still just southeast of the forecast area some chances for showers and thunderstorms continue through Wednesday. Wednesday night another upper level shortwave rolls through the area and will increase precipitation chances for Wednesday night and early Thursday once again. As the 850mb baroclinic zone and surface boundary will have sagged into Iowa and southern Wisconsin the deep moisture will return closer to seasonable values, and do not have the same concerns for heavy rainfall. We should get at a brief break Thursday afternoon/night before the next upper level shortwave moves across the Midwest and brings another round of showers and thunderstorms in the Friday, Friday night and Saturday time range. This storm looks strong and may also be able to bring heavy rainfall, though we will have to watch this carefully as there are some significant differences in the strength of this system as depicted by the models. Another break should be found in the Saturday night and/or Sunday time range, before precipitation chances return for early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 656 PM CDT Mon Sep 5 2016 Another round of showers and thunderstorms will move through the Northland overnight, bringing widespread showers and thunderstorms. CIG's and VSBY's will range generally start at VFR, but transition to MVFR and even IFR in spots overnight. Some of the storms may be on the strong side, with some hail and gusty winds. Some improvement may develop toward midday on Tuesday, before another round of showers and storms moves in again. It's going to be an unsettled week aviation-wide with changing conditions quite often. && .PRELIMINARY POINT TEMPS/POPS... DLH 64 74 58 66 / 70 40 30 40 INL 56 72 51 71 / 40 10 10 20 BRD 63 74 58 71 / 60 40 20 40 HYR 68 78 62 71 / 70 70 60 60 ASX 66 79 61 69 / 70 60 50 50 && .DLH Watches/Warnings/Advisories... WI...Flood Watch through Wednesday morning for WIZ001>003-006>009. MN...Flood Watch through Wednesday morning for MNZ038. LS...None. && SHORT TERM...Melde LONG TERM...LE AVIATION...DAP
Hazardous weather outlook, Sep 5, 3:25 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 325 PM CDT MON SEP 5 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-061030- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 325 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT. SOME OF THE STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL...DAMAGING WIND...AND VERY HEAVY RAINFALL. A FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF NORTHWEST WISCONSIN INTO PINE COUNTY IN MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY WITH A RISK OF SEVERE STORMS OVER MAINLY NORTHWEST WISCONSIN THROUGH TUESDAY EVENING. IN ADDITION TO THE SEVERE THREAT...THERE WILL BE A CHANCE FOR HEAVY RAIN AND FLOODING WITH THE STORMS. MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO THE WEEKEND. THE RISK FOR SEVERE STORMS BEYOND TUESDAY EVENING IS LOW. THERE WILL ALSO BE A RISK FOR HEAVY RAIN AS REPEATED ROUNDS OF SHOWERS AND STORMS IMPACT THE AREA. AT THIS TIME...NORTHWEST WISCONSIN INTO ADJACENT AREAS OF MINNESOTA LOOK MOSTLY LIKELY TO SEE THE HEAVIEST RAINFALL AND A FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS TONIGHT INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED LATER THIS EVENING. LSZ121-140>148-061030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 325 PM CDT MON SEP 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS WESTERN LAKE SUPERIOR LATER TONIGHT...SOME OF WHICH MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MULTIPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE WORK WEEK INTO THE WEEKEND. THE BEST CHANCE FOR WIDESPREAD STORMS ACROSS WESTERN LAKE SUPERIOR WILL BE WEDNESDAY NIGHT. INCREASING EASTERLY WINDS MID-WEEK WILL RESULT IN BUILDING WAVES WEDNESDAY AND WEDNESDAY NIGHT...ESPECIALLY AT THE HEAD OF THE LAKE AND AROUND THE APOSTLE ISLANDS. A SMALL CRAFT WILL LIKELY BE NEEDED FOR PARTS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR WEDNESDAY AND WEDNESDAY NIGHT. MELDE/LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Sep 5, 9:58 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
958 PM CDT MON SEP 5 2016
MNZ025-035-060330-
NORTH CASS-NORTHERN AITKIN-
958 PM CDT MON SEP 5 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CASS COUNTY...
AT 958 PM CDT...A STRONG THUNDERSTORM WAS OVER LONGVILLE...OR 17
MILES EAST OF WALKER...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 30 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
BOY RIVER AROUND 1010 PM CDT.
REMER AROUND 1015 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOY
LAKE...INGUADONA... GOOSE LAKE...THUNDER LAKE...TOBIQUE...MUD
LAKE...LAURA LAKE AND BREVIK.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
LAT...LON 4734 9400 4734 9398 4731 9394 4731 9392
4707 9377 4703 9377 4703 9375 4697 9371
4691 9427 4709 9438
TIME...MOT...LOC 0258Z 244DEG 43KT 4703 9422
DAPSpecial weather statement, Sep 5, 10:34 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1034 PM CDT MON SEP 5 2016 MNZ018-019-026-060400- NORTH ITASCA-SOUTH ITASCA-CENTRAL ST. LOUIS- 1034 PM CDT MON SEP 5 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. LOUIS AND EAST CENTRAL ITASCA COUNTIES... AT 1034 PM CDT...A STRONG THUNDERSTORM WAS OVER NASHWAUK...OR 13 MILES WEST OF HIBBING...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 40 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KEEWATIN AROUND 1040 PM CDT. HIBBING AROUND 1045 PM CDT. CHISHOLM AROUND 1055 PM CDT. BUHL AROUND 1100 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAWRENCE LAKE...SWAN LAKE...IRON JUNCTION...CALUMET...KELLY LAKE...BUCK LAKE...KINNEY...MARBLE... LEETONIA AND HILL ANNEX MINE STATE PARK. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. LAT...LON 4722 9332 4742 9348 4769 9282 4740 9259 TIME...MOT...LOC 0334Z 243DEG 45KT 4739 9323 DAP
Special weather statement, Sep 5, 11:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1126 PM CDT MON SEP 5 2016 MNZ019-060500- CENTRAL ST. LOUIS- 1126 PM CDT MON SEP 5 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. LOUIS COUNTY... AT 1126 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER MOUNTAIN IRON...OR 16 MILES NORTHEAST OF HIBBING...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 35 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... EVELETH AROUND 1130 PM CDT. VIRGINIA AROUND 1135 PM CDT. GILBERT AROUND 1140 PM CDT. BIWABIK AROUND 1145 PM CDT. AURORA AROUND 1150 PM CDT. EMBARRASS AROUND 1155 PM CDT. HOYT LAKES AROUND 1200 AM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE IRON JUNCTION...WYNNE LAKE...MESABA...LEONIDAS...FRANKLIN...KINNEY...MCKINLEY...ESQUAGAMA LAKE... WEST TWO RIVERS RESERVOIR AND RIDGE. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. LAT...LON 4737 9266 4754 9277 4779 9212 4755 9195 TIME...MOT...LOC 0426Z 244DEG 41KT 4749 9262 DAP
Special weather statement, Sep 5, 11:34 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1134 PM CDT MON SEP 5 2016 MNZ025-060500- NORTH CASS- 1134 PM CDT MON SEP 5 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CASS COUNTY... AT 1132 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR HACKENSACK... OR 8 MILES SOUTH OF WALKER...MOVING NORTHEAST AT 40 MPH. WIND GUSTS UP TO 35 MPH...PEA SIZE HAIL...HEAVY DOWNPOURS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WALKER...HACKENSACK...LONGVILLE...FEDERAL DAM...LEECH LAKE... WOMAN LAKE...BOY LAKE...INGUADONA...TEN MILE LAKE...WHIPHOLT... PHEASANT LAKE...LAURA LAKE...WEBB LAKE AND BREVIK. SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL THESE STORMS PASS. THESE STORMS MAY INTENSIFY...MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4706 9466 4729 9428 4698 9397 4682 9466 TIME...MOT...LOC 0432Z 237DEG 36KT 4697 9459 GOHDE
Local storm report, Sep 5, 11:45 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1145 PM CDT MON SEP 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM HAIL 2 W VIRGINIA 47.51N 92.55W
09/05/2016 M1.00 INCH ST. LOUIS MN PUBLIC
.
&&
SGSpecial weather statement, Sep 6, 12:13 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1213 AM CDT TUE SEP 6 2016
MNZ012-019-060545-
CENTRAL ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
1213 AM CDT TUE SEP 6 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST. LOUIS
AND NORTHERN LAKE COUNTIES...
AT 1213 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
BABBITT...OR 16 MILES SOUTH OF ELY...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
BIRCH LAKE AROUND 1235 AM CDT.
FOREST CENTER AROUND 1245 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LAKE
THREE...SAWBILL LANDING...BALD EAGLE LAKE...ISABELLA
LAKE...BUTTERFLY LAKE...GABBRO LAKE... OJIBWAY LAKE...LAKE TWO AND
DISAPPOINTMENT LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4802 9138 4762 9116 4759 9119 4749 9192
4771 9210
TIME...MOT...LOC 0513Z 245DEG 46KT 4767 9189
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:16 PM CDT | Special Weather Statement | DLH | 29 min | |
| Sep 5, 7:17 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| Sep 5, 7:45 PM CDT | Special Weather Statement | DLH | Saint Louis | 30 min |
| Sep 5, 7:47 PM CDT | Special Weather Statement | DLH | Carlton | 28 min |
| Sep 5, 8:16 PM CDT | Special Weather Statement | DLH | Lake | 29 min |
| Sep 5, 8:25 PM CDT | Special Weather Statement | DLH | Lake | 35 min |
| Sep 5, 8:32 PM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Sep 5, 8:54 PM CDT | Special Weather Statement | DLH | Lake | 51 min |
| Sep 5, 9:17 PM CDT | Special Weather Statement | DLH | Itasca | 28 min |
| Sep 5, 9:56 PM CDT | Special Weather Statement | DLH | Itasca | 34 min |
| Sep 5, 9:58 PM CDT | Special Weather Statement | DLH | Cass | 32 min |
| Sep 5, 10:34 PM CDT | Special Weather Statement | DLH | Saint Louis | 26 min |
| Sep 5, 11:26 PM CDT | Special Weather Statement | DLH | Saint Louis | 34 min |
| Sep 5, 11:34 PM CDT | Special Weather Statement | DLH | Cass | 26 min |
| Sep 5, 11:36 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 39 min |
| Sep 6, 12:13 AM CDT | Special Weather Statement | DLH | Lake | 32 min |
| Sep 6, 12:27 AM CDT | Special Weather Statement | DLH | Itasca | 33 min |
| Sep 6, 12:36 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 24 min |
| Sep 6, 12:48 AM CDT | Special Weather Statement | DLH | Cook | 27 min |
| Sep 6, 12:56 AM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Itasca, Saint Louis | 49 min |
| Sep 6, 1:01 AM CDT | Severe Thunderstorm Warning | DLH | Cook, Lake | 44 min |
| Sep 6, 1:27 AM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 33 min |
| Sep 6, 1:34 AM CDT | Severe Thunderstorm Warning | DLH | Cook | 41 min |
| Sep 6, 1:37 AM CDT | Special Marine Warning | DLH | 53 min | |
| Sep 6, 2:02 AM CDT | Special Weather Statement | DLH | Cook | 43 min |
| Sep 6, 2:08 AM CDT | Special Weather Statement | DLH | Lake | 37 min |
| Sep 6, 3:38 PM CDT | Small Craft Advisory | DLH | 36 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.